MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer (person) address = (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a ureteroscopy, the polymer jacket of a 'hiwire nitinol hydrophilic wire guide' separated, exposing the metal core of the wire guide.The separated material was removed using a tripod type forceps.Another wire guide was used to complete the procedure.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Event or Problem Description
Additional information received 20jun2024, 25jun2024: the device was used one time with a ureteroscope.The wire coating was activated using a syringe into the wire guide loader and the coating was activated in a few seconds and the wire was kept hydrated while not in use.The wire coating separated after approximately 20 minutes.The coating was recovered during the same procedure using 'tripod type pliers'.
 
Additional Manufacturer Narrative
B5: additional information received 20jun2024, 25jun2024.D10: concomitant products.Correction: h6: annex f, annex a.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation evaluation as reported, during a ureteroscopy, the polymer jacket of a 'hiwire nitinol hydrophilic wire guide' separated, exposing the metal core of the wire guide.The separated material was removed using a tripod type forceps.Another wire guide was used to complete the procedure.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.The device was used one time with a ureteroscope.The wire coating was activated using a syringe into the wire guide loader and the coating was activated in a few seconds and the wire was kept hydrated while not in use.The wire coating separated after approximately 20 minutes.The coating was recovered during the same procedure using 'tripod type pliers'.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Visual inspection of the returned complaint device was also conducted.One, used, hiwire nitinol hydrophilic wire guide' was returned for investigation.Per the supplier investigation, the specimen presented three areas of skived/cut damage from the distal tip by exposing metallic core wire.The specimen also presented core wire protrusion and kink damage near the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.The wire guide is assembled and packaged by a supplier who completed a dhr review as part of their investigation.The incoming inspection records at cook were reviewed and the lot passed incoming inspection.A complaint history database search showed one other related complaint from the same customer associated with the failure mode for the complaint device lot.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.) based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19559017
Report Number1820334-2024-00820
Device Sequence Number17356199
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)261204(10)71004323
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30474
Device Catalogue NumberHWS-035150
Device Lot Number71004323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/20/2024
07/30/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/08/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXIBLE URETEROSCOPE
Patient SexUnknown